Alert archive / Arkansas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 190, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 26, 2002, 1:09 PM CDT for Chicot County, Arkansas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 2002, 1:09 PM CDT (18:09 UTC)
- Expired
- May 26, 2002, 1:45 PM CDT
- In force
- 36 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
County Chicot County, AR
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.2 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 802 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 959 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 261809 SVRJAN ARC017-261845- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 109 PM CDT SUN MAY 26 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHICOT COUNTY IN SOUTHEAST ARKANSAS * UNTIL 145 PM CDT * AT 109 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES NORTH OF EUDORA...MOVING SOUTH SOUTHEAST AT 10 MPH ALONG HIGHWAY 65. * THE SEVERE THUNDERSTORM WILL... BE NEAR EUDORA AT 120 PM CDT DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. HAIL TO THE SIZE OF DIMES IS LIKELY WITH THIS STORM.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 4:20 AM CDT, 8 hours 49 minutes earlier.
Area forecast discussion, May 26, 4:20 AM CDT, 8 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 420 AM CDT SUN MAY 26 2002 WILL NOT MAKE ANY CHANGES TO THE CURRENT FORECAST. EXPECT ISOLATED AFTERNOON AND EVENING CONVECTION TO CONTINUE THROUGH THE WEEK. DEWPOINTS SHOULD REMAIN THE MID 60S...WITH A FEW BREAKS IN THE CLOUDS AND THE SHORTWAVE SHOULD MOVING THROUGH THE AREA TODAY...MORE AFTERNOON/EVENING THUNDERSTORMS SHOULD DEVELOP. META HAS ANOTHER WAVE APPROACHING THE AREA TUESDAY AFTERNOON WITH ACTIVITY MOVING IN AHEAD OF IT...AND WIDESPREAD CONVECTIVE PRECIP. THE AVN SHOWS MORE DEVELOPMENT WEDNESDAY NIGHT/THURSDAY AS A FRONT/SHORTWAVE MOVES THROUGH. ADJUSTED WINDS AND TEMPS...GUIDANCE HAS MOST AREAS NEAR 90 FOR THE NEXT TWO DAYS AND MID 80S THROUGH FRIDAY. FOR THE EXTENDED...WILL CONTINUE PREVIOUS FORECAST. THE AVN SHOWS ANOTHER FRONT WITH LIGHT QPF FOR FRIDAY AND SATURDAY. THE RAIN SHOULD MOVE OUT BY SUNDAY. ADJUSTED TEMPS TO SHOW WARMING THROUGH THE WEEKEND. THANKS SHV JAN 089/067 088/067 088 222 MEI 089/066 087/066 088 222 .JAN... AR...NONE. LA...NONE. MS...NONE.
In the hours before
Local storm report, May 26, 12:19 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1219 PM CDT SUN MAY 26 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1210 PM 2N CLINTON MS 0.75 INCH HAIL
05/26/02 HINDS DIME TO BEEBEE SIZE HAIL
REPORTED BY HAM OPERATOR
AND EOCLocal storm report, May 26, 12:50 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1250 PM CDT SUN MAY 26 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1245 PM 1E BOLTON MS 0.75 INCH HAIL
05/26/02 HINDS DIME SIZE HAIL AND
TORRENTIAL RAINS ON I-20
REPORTED BY HAM RADIO
OPERATORNearby
Severe Thunderstorm Warnings in Arkansas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.